IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 3612 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  NAVIGATE Here 
    Next article
    Previous article
    Table of Contents

 RESOURCE Links
    Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
  Related articles
    Citation Manager
    Access Statistics
    Reader Comments
    Email Alert *
    Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed12117    
    Printed251    
    Emailed19    
    PDF Downloaded794    
    Comments [Add]    
    Cited by others 12    

Recommend this journal

 

 STUDIES
Year : 2004  |  Volume : 70  |  Issue : 1  |  Page : 20--24

Adverse cutaneous drug reactions: Clinical pattern and causative agents in a tertiary care center in South India


Department of Dermatology and STD, Jawaharlal Institute of Postgraduate Medical Education and Research (JIPMER), Pondicherry - 605006, India

Correspondence Address:
Devinder Mohan Thappa
Department of Dermatology and STD, Jawaharlal Institute of Postgraduate Medical Education and Research (JIPMER), Pondicherry - 605006
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 17642552

Rights and PermissionsRights and Permissions

Background: Adverse cutaneous drug reactions (ACDRs) are caused by a wide variety of agents. Aims: Our objective was to ascertain the clinical spectrum of ACDRs and the causative drugs in this part of India and to find any risk factors. Methods: Ninety patients with adverse cutaneous drug reactions were recruited for this study during 2001-2003. Hematological and biochemical investigations were done in all of them. The VDRL and HIV (ELISA) tests were performed where the underlying risk factors were present. Patch testing, intradermal testing and oral provocation tests were done wherever feasible. Results: The mean age of the patients with cutaneous drug eruptions was 37.06 years. Most of them (52.2%) were in the age group of 20-39 years. The male to female ratio was 0.87: 1. The most common eruptions observed were fixed drug eruption (31.1%) and maculopapular rash (12.2%), and the most common causes were co-trimoxazole (22.2%) and dapsone (17.7%). Conclusion: The pattern of ACDRs and the drugs causing them is remarkably different in our population. Knowledge of these drug eruptions, the causative drugs and the prognostic indicators is essential for the clinician.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 15th March '04
Published by Wolters Kluwer - Medknow